Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 49, NWS Little Rock, AR

March 29, 2011Independence County, Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 29, 2011, 8:36 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 8:36 PM CDT (01:36 UTC)
Expired
Mar 29, 2011, 9:15 PM CDT
In force
39 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Independence County, AR, Jackson County, AR

The radar

The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 8:45 PM CDTHAIL 1.251 E Elgin, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WUUS54 KLZK 300136
SVRLZK
ARC063-067-300215-
/O.NEW.KLZK.SV.W.0049.110330T0136Z-110330T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHERN JACKSON COUNTY IN EASTERN ARKANSAS...

* UNTIL 915 PM CDT

* AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 2 MILES NORTHEAST OF OIL TROUGH...OR 10 MILES
  WEST OF DIAZ...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DIAZ...               TUCKERMAN...          SWIFTON...
  OIL TROUGH...         NEWARK...             MAGNESS...
  JACKSONPORT...        MACKS...              KENYON...
  ELGIN...              CAMPBELL STATION...   VANCE...
  PARSLEY RESERVOIR...  PARROT LAKE...        MT ZION...
  HOWARD LAKE...        BELL LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

&&

LAT...LON 3556 9143 3572 9154 3590 9117 3590 9104
      3589 9103 3572 9103
TIME...MOT...LOC 0136Z 241DEG 48KT 3568 9139

$$

46
1 follow-up statement
736 
WWUS54 KLZK 300152
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
852 PM CDT TUE MAR 29 2011

ARC063-300201-
/O.CAN.KLZK.SV.W.0049.000000T0000Z-110330T0215Z/
INDEPENDENCE AR-
852 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL INDEPENDENCE
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO JACKSON COUNTY.

&&

LAT...LON 3567 9129 3579 9126 3585 9115 3590 9104
      3589 9103 3572 9103
TIME...MOT...LOC 0151Z 241DEG 48KT 3577 9115

$$

ARC067-300215-
/O.CON.KLZK.SV.W.0049.000000T0000Z-110330T0215Z/
JACKSON AR-
852 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JACKSON COUNTY UNTIL 915 PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR TUCKERMAN...OR 6 MILES NORTH OF
DIAZ...MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  TUCKERMAN...          SWIFTON...            KENYON...
  VANCE...              PARSLEY RESERVOIR...  PARROT LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

&&

LAT...LON 3567 9129 3579 9126 3585 9115 3590 9104
      3589 9103 3572 9103
TIME...MOT...LOC 0151Z 241DEG 48KT 3577 9115

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:34 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Mar 29, 2:34 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
234 PM CDT TUE MAR 29 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SYSTEM PASSING BY TO THE SOUTH WILL CONTINUE TO SEND MOISTURE INTO
THE REGION. THE RESULT WILL BE SHOWERS AND ISOLATED THUNDERSTORMS
SPREADING SOUTHEAST AND EAST THIS AFTERNOON AND EVENING. NOT
EXPECTING ANY WIDESPREAD/ORGANIZED SEVERE STORMS. HOWEVER...THERE
COULD BE SOME STRONGER STORMS THAT PRODUCE NON-SEVERE HAIL...BUT
COVERAGE WILL BE ISOLATED.

PRECIP SHOULD CLEAR OUT LATE TONIGHT AS HIGH PRESSURE PUSHES INTO
THE REGION. THIS WILL BE SHORT-LIVED...HOWEVER...AS AN UPPER
TROUGH SWINGS DOWN OUT OF THE PLAINS WEDNESDAY NIGHT AND EARLY
THURSDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND ISOLATED STORMS.

FRIDAY...A COLD FRONT WILL PUSH INTO THE REGION...WITH DRIER AIR
MOVING IN BEHIND IT. THE FRONT WILL STALL OUT TO THE SOUTH OF
ARKANSAS...AND EVENTUALLY WILL MOVE BACK OVER THE STATE AS A WARM
FRONT IN THE LONG TERM PERIOD.

TEMPERATURES WILL LARGELY REMAIN BELOW SEASONAL AVERAGES...ESPECIALLY
DAYTIME HIGH TEMPERATURES. BY FRIDAY...WARMING WILL BE NOTED AHEAD
OF THE FRONT...WITH TEMPERATURES BACK IN THE 60S AND 70S.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
HIGH PRESSURE AT THE SURFACE WILL MOVE EAST SATURDAY...WITH RETURN
FLOW MOVING BACK OVER THE STATE FOR SUNDAY. HAVE KEPT SMALL POPS IN
THE FORECAST FOR SUNDAY AFTERNOON AND OVERNIGHT...AS A WARM FRONT
MOVES NORTH OVER THE STATE.

ATTENTION WILL THEN TURN TO MONDAY...AS STRONG COLD FRONT WILL
DEVELOP TO THE WEST. THERE ARE TIMING DIFFERENCES...AND WILL
CONTINUE TO BLEND THE FASTER EURO WITH THE SLOWER GFS...WHICH WILL
KEEP POPS IN THROUGH EARLY TUESDAY. DEPENDING ON THE TIMING AND
PLACEMENT OF THE SYSTEM...THERE IS POTENTIAL FOR STRONG STORMS. FOR
NOW...WILL CONTINUE TO MONITOR AND MENTION IN THE HWO...AND WILL KEEP
CHANCE POPS IN THE FORECAST.

COOLER AIR WILL MOVE IN BEHIND THE FRONT...WITH LARGE TEMPERATURE
SWINGS CONTINUING TO MARK THIS SPRING SEASON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     36  57  37  58 /  70  10  40  40
CAMDEN AR         44  63  39  66 /  80  10  30  30
HARRISON AR       34  53  37  59 /  50  10  40  40
HOT SPRINGS AR    42  61  39  63 /  60  20  40  30
LITTLE ROCK   AR  41  60  41  62 /  70  20  40  40
MONTICELLO AR     46  62  42  65 /  80  10  30  40
MOUNT IDA AR      38  59  37  62 /  50  20  40  30
MOUNTAIN HOME AR  35  56  38  61 /  60  10  40  40
NEWPORT AR        37  58  38  60 /  70  10  40  40
PINE BLUFF AR     42  59  41  63 /  80  10  40  40
RUSSELLVILLE AR   40  58  40  62 /  50  20  40  40
SEARCY AR         39  57  40  60 /  70  10  40  40
STUTTGART AR      41  57  41  61 /  80  10  40  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...58
Hazardous weather outlook, Mar 29, 5:00 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAR 29 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A DEVELOPING STORM SYSTEM IS FORECAST TO AFFECT ARKANSAS LATER TODAY
AND TONIGHT...BRINGING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
STATEWIDE. THE SYSTEM WILL TRACK SOUTH OF ARKANSAS...LIMITING THE
POTENTIAL FOR WIDESPREAD SEVERE WEATHER. HOWEVER...SOME OF THE
STRONGER STORMS COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER. RAIN
CHANCES WILL DIMINISH FROM THE WEST TONIGHT AS THE LOW SHIFTS
EASTWARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER LOW PRESSURE SYSTEM WILL BRING SCATTERED SHOWERS AND A FEW
THUNDERSTORMS BACK TO THE NATURAL STATE FROM THURSDAY INTO FRIDAY.
CURRENT INDICATIONS ARE THAT CONDITIONS WILL NOT BE FAVORABLE FOR
WIDESPREAD SEVERE WEATHER...BUT A FEW STORMS COULD PRODUCE HAIL UP
TO ONE INCH IN DIAMETER.

SHOWER AND THUNDERSTORM CHANCES WILL AGAIN RETURN TO THE MID SOUTH
EARLY NEXT WEEK WHEN A COLD FRONT IS FORECAST TO MOVE INTO THE
REGION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE FRONT...WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Local storm report, Mar 29, 8:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
808 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             MACON                   34.92N 92.17W
03/29/2011  M1.00 INCH       PULASKI            AR   NWS EMPLOYEE

&&

227
Local storm report, Mar 29, 8:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
811 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 NNW CABOT             35.03N 92.05W
03/29/2011  E1.00 INCH       LONOKE             AR   TRAINED SPOTTER

            LASTED FOR SIX MINUTES AND COVERED THE GROUND

&&

227
Local storm report, Mar 29, 8:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             MAUMELLE                34.85N 92.41W
03/29/2011  E1.25 INCH       PULASKI            AR   TRAINED SPOTTER

            LOCATED AT THE MAUMELLE POLICE DEPARTMENT

&&

227
Special weather statement, Mar 29, 8:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CDT TUE MAR 29 2011

ARZ016-025-300210-
INDEPENDENCE AR-JACKSON AR-
826 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDEPENDENCE AND
NORTHERN JACKSON COUNTIES UNTIL 915 PM CDT...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF PLEASANT PLAINS...OR 12
MILES SOUTH OF BATESVILLE...MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            DIAZ...               TUCKERMAN...
  SWIFTON...            PLEASANT PLAINS...    OIL TROUGH...
  NEWARK...             MAGNESS...            JACKSONPORT...
  GRUBBS...             THIDA...              STEGALL...
  ROSIE...              MACKS...              KENYON...
  HUTCHINSON...         HUFF...               HALE...

&&

LAT...LON 3565 9103 3550 9157 3553 9158 3553 9163
      3566 9169 3589 9103
TIME...MOT...LOC 0126Z 249DEG 45KT 3561 9154

46
Local storm report, Mar 29, 8:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             6 NW NORTH LITTLE ROCK  34.88N 92.35W
03/29/2011  E1.00 INCH       PULASKI            AR   TRAINED SPOTTER

            HAIL LASTED FOR THREE MINUTES AND COVERED THE GROUND.
            HAIL FOG WAS ALSO PRESENT.

0805 PM     HAIL             4 WNW WRIGHTSVILLE      34.64N 92.28W
03/29/2011  E1.00 INCH       PULASKI            AR   PUBLIC

            LASTED FOR TWO TO THREE MINUTES

&&

227
Local storm report, Mar 29, 8:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
833 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             WRIGHTSVILLE            34.61N 92.22W
03/29/2011  E1.25 INCH       PULASKI            AR   PUBLIC

            LASTED FOR TWO TO THREE MINUTES.

&&

227

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:07 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Pulaski, Saline38 min
Mar 29, 7:46 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Prairie, Pulaski, White44 min
Mar 29, 7:47 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, Saline43 min
Mar 29, 7:54 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline30 min
Mar 29, 8:26 PM CDTSpecial Weather StatementLZKJackson44 min
Mar 29, 11:44 PM CDTSpecial Weather StatementLZKMonroe31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.